Maine, 2010

Flash Flood and Winter Storm in Maine, January 2 to 3, 2010

January 2 to 3, 2010 · NWS CAR · 15 events in 15 counties and zones

Low pressure intensifying south of Nova Scotia during the 1st retrogressed toward the Maine coast during the 2nd bringing significant snow to much of northern and eastern Maine. Snow expanded northwestward across the region through the morning and early afternoon hours of the 2nd.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Low pressure intensifying south of Nova Scotia during the 1st retrogressed toward the Maine coast during the 2nd bringing significant snow to much of northern and eastern Maine. Snow expanded northwestward across the region through the morning and early afternoon hours of the 2nd. The snow then continued...heavy at times...through the remainder of the 2nd before ending during the early morning hours of the 3rd. Storm total snow accumulations of 12 to 18 inches were common across much of Downeast Maine...with 7 to 12 inch storm totals across much of northern Maine. This snow was in addition to 2 to 4 inches of accumulation which had occurred Downeast from New Years Eve into the 1st. Winds also increased while the intensifying low retrogressed toward the coast. Near blizzard conditions developed across portions of Washington and Hancock counties during the late afternoon and evening hours of the 2nd. Occasional wind gusts in excess of 35 to 40 mph occurred in these areas contributing to reduced visibilities along with significant blowing and drifting snow. |The combination of extremely high astronomical tides and a 1 to 2 foot storm surge from the approaching low caused water to back up into the Penobscot River...which then backed up into the Kenduskeag Stream. This caused the Kenduskeag Stream to overflow its banks during the time of high tide from the late morning into the early afternoon of the 2nd...producing minor flooding along the stream in downtown Bangor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jan 2, 5:33 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jan 2, 5:33 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
533 AM EST SAT JAN 2 2010

.SYNOPSIS...
LOW PRESSURE SOUTH OF NOVA SCOTIA WILL INTENSIFY AND MOVE
NORTHWEST TOWARD NOVA SCOTIA TODAY THEN WEST INTO THE GULF OF
MAINE TONIGHT. THE LOW WILL BEGIN TO WEAKEN SUNDAY INTO SUNDAY
NIGHT WHILE TURNING BACK TO THE EAST. A TROUGH OF LOW PRESSURE
ROTATING AROUND THE LOW WILL BACK THROUGH THE REGION MONDAY INTO
TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
INTENSE LOW PRESSURE WILL MOVE NORTHWEST TOWARD NOVA SCOTIA
TODAY...THEN REACH THE GULF OF MAINE TONIGHT. SNOW WILL EXPAND
FROM SOUTHEAST TO NORTHWEST ACROSS THE REGION TODAY WITH
INCREASING INTENSITY. ISENTROPIC LIFT AND MID LEVEL FRONTOGENESIS
WILL ALLOW BANDS OF HEAVY SNOW TO MOVE NORTHWEST ACROSS THE REGION
THIS AFTERNOON THROUGH TONIGHT. AN UPPER LEVEL JET ALONG THE
NORTHERN AND WESTERN EDGE OF THE SYSTEM WILL PROVIDE FURTHER
SUPPORT FOR LIFT LATER TODAY INTO TONIGHT. SNOW WILL BECOME HEAVY
AT TIMES ACROSS CENTRAL/DOWNEAST AREAS THIS AFTERNOON...THEN ACROSS
NORTHERN AREAS TONIGHT. SNOW...HEAVY AT TIMES...WILL THEN CONTINUE
ACROSS THE ENTIRE REGION TONIGHT. WINDS WILL ALSO INCREASE TODAY.
WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS
UP TO 40 MPH LATER THIS AFTERNOON AND EARLY TONIGHT...WITH SIMILAR
WIND SPEEDS CONTINUING TONIGHT. THESE WINDS WILL CREATE SIGNIFICANT
BLOWING SNOW ACROSS THE REGION...WITH WHITEOUT CONDITIONS
POSSIBLE AT TIMES. WINTER STORM WARNINGS REMAIN IN EFFECT ACROSS
THE ENTIRE FORECAST AREA TODAY THROUGH SUNDAY MORNING.
HOWEVER...BLIZZARD CONDITIONS COULD DEVELOP ACROSS THE REGION
TONIGHT AND THE CURRENT WARNINGS MIGHT NEED TO BE UPGRADED TO
BLIZZARD WARNINGS. PRECIPITATION WILL GENERALLY REMAIN SNOW ACROSS
THE REGION TODAY THROUGH TONIGHT. HOWEVER...JUST ENOUGH LOW LEVEL
WARM AIR COULD REACH THE DOWNEAST COAST TO ALLOW A RAIN/SNOW MIX
TO DEVELOP THERE LATER TONIGHT. STORM TOTAL SNOW ACCUMULATIONS
TODAY THROUGH SUNDAY MORNING ARE GENERALLY EXPECTED TO RANGE FROM
8 TO 14 INCHES ACROSS EXTREME NORTHERN AREAS...WITH 10 TO 18
INCHES EXPECTED ACROSS MUCH OF THE CENTRAL/INTERIOR DOWNEAST
PORTION OF THE FORECAST AREA...WITH 10 TO 15 INCHES EXPECTED ALONG
THE DOWNEAST COAST THOUGH A RAIN/SNOW MIX COULD LIMIT ACCUMULATIONS
THERE.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
STRONG LOW PRESSURE OFF WESTERN NOVA SCOTIA WILL CONTINUE TO
PRODUCE STRONG NORTH TO NORTHEAST WINDS ACROSS THE AREA SUNDAY
MORNING. SNOW WILL TAPER TO LIGHT WET SNOW OR SNOW SHOWERS EARLY
SUNDAY MORNING. LITTLE OR NO ADDITIONAL ACCUMULATION IS LIKELY IN
THE EASTERN VALLEYS AND DOWNEAST BUT ANOTHER INCH OR TWO IS
POSSIBLE OVER THE HIGHER ELEVATIONS IN THE WEST. WINDS WILL
GRADUALLY DECREASE SUNDAY INTO SUNDAY NIGHT AS THE LOW SLOWLY
WEAKENS AND TURNS BACK OUT TO THE EAST. A SECONDARY LOW SWINGING
AROUND THIS LOW IS THEN EXPECTED TO BACK INTO THE AREA FROM THE
NORTHEAST MONDAY. OCCASIONAL LIGHT SNOW AND SNOW SHOWERS WILL
LIKELY PERSIST MONDAY THOUGH ANY ACCUMULATIONS WILL BE LIGHT.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL LOW PRESSURE STALLED OVER THE MARITIMES WILL KEEP
CONDITIONS UNSETTLED THROUGH MID WEEK WITH PLENTY OF CLOUDS AND
CHANCES FOR SNOW SHOWERS EACH DAY. AT THE END OF THE WEEK A NEW
TROUGH OF LOW PRESSURE AND ASSOCIATED SURGE OF COLD AIR WILL
SWING SOUTH THROUGH THE NORTHERN PLAINS AND INTO THE MIDWEST.
THE TROUGH WILL SLIDE INTO THE EAST AND DEVELOP LOW PRESSURE OFF
THE COAST ON FRIDAY. GUIDANCE CARRIES THIS SYSTEM OUT TO SEA.
HOWEVER...UPPER LEVEL LOW PRESSURE AND TROUGHINESS NEAR THE COAST
LEAVES OPEN THE POSSIBILITY THAT THIS SYSTEM COULD END UP CLOSER
TO THE COAST POSSIBLY BRINGING SOME SNOW TO PARTS OF THE AREA
ON FRIDAY.
&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: CONDITIONS WILL LOWER TO IFR/LIFR LEVELS ACROSS THE
REGION TODAY WITH INCREASING SNOW. THE COMBINATION OF HEAVY SNOW
AND BLOWING SNOW WILL PRODUCE LIFR/VLIFR CONDITIONS ACROSS THE
REGION TONIGHT. WINDS WILL STEADILY INCREASE TODAY...WITH
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH EXPECTED
TONIGHT.

SHORT TERM: IFR CONDITIONS WILL LIKELY PERSIST SUNDAY INTO
MONDAY IN LOW CLOUDS AND SOME SNOW SHOWERS...THOUGH CONDITIONS MAY
OCCASIONALLY IMPROVE TO MVFR DOWNEAST. MVFR CONDITIONS ARE LIKELY
TUESDAY FOLLOWED BY MVFR CONDITIONS ACROSS THE NORTH AND VFR
CONDITIONS DOWNEAST ON WEDNESDAY.
&&

.MARINE...
NEAR TERM: WINDS WILL STEADILY INCREASE TODAY...REACHING STORM
FORCE TONIGHT. THUS...A STORM WARNING REMAINS IN EFFECT FOR THE
COASTAL WATERS. VISIBILITIES WILL BE REDUCED IN SNOW TODAY...THEN
IN RAIN/SNOW TONIGHT.

SHORT TERM: STORM CONDITIONS SUNDAY MORNING SHOULD DIMINISH TO
GALE SUNDAY AFTERNOON INTO SUNDAY NIGHT. SCA CONDITIONS ARE THEN
LIKELY MONDAY INTO WEDNESDAY.
&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES ARE EXPECTED TO BE VERY HIGH THIS
WEEKEND...WITH THIS MORNINGS TIDE AROUND 11:25 AM. WINDS SPEEDS
AROUND 25 KNOTS WILL LIKELY RESULT IN A 1 TO 2 FOOT SURGE WHICH
WOULD BRING TIDE LEVEL TO NEAR 15 FEET AT BAR HARBOR AND AROUND 24
FEET AT EASTPORT MIDDAY TODAY...PROMPTING THE COASTAL FLOOD
WARNING FOR THIS HIGH TIDE CYCLE. A COASTAL FLOOD WATCH HAS BEEN
ISSUED TO COVER THE NEXT TWO HIGH TIDE CYCLES FOR LATE THIS EVENING
AND EARLY SUNDAY AFTERNOON WHEN A COMBINATION OF HIGH ASTRONOMICAL
TIDES...WINDS AND STORM SURGE COULD RESULT IN ADDITIONAL COASTAL
FLOODING.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM NOON TODAY TO 1 PM EST SUNDAY FOR
     MEZ001>006-010.
     WINTER STORM WARNING FROM 7 AM THIS MORNING TO 1 PM EST SUNDAY
     FOR MEZ011-015>017-029>032.
     COASTAL FLOOD WARNING FROM 9 AM THIS MORNING TO 2 PM EST THIS
     AFTERNOON FOR MEZ029-030.
     COASTAL FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON
     FOR MEZ029-030.
MARINE...STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY FOR
     ANZ050>052.

&&

NEAR TERM...NORCROSS
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...NORCROSS
MARINE...NORCROSS/BLOOMER
Hazardous weather outlook, Jan 2, 5:40 AM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
540 AM EST SAT JAN 2 2010

MEZ001>006-010-031200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
540 AM EST SAT JAN 2 2010

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY.

MEZ011-015>017-031-032-031200-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
540 AM EST SAT JAN 2 2010

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY.

MEZ029-030-031200-
COASTAL HANCOCK-COASTAL WASHINGTON-
540 AM EST SAT JAN 2 2010

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST SUNDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 9 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WARNING.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY.

ANZ050>052-031200-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
540 AM EST SAT JAN 2 2010

...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

The radar

The Caribou radar (KCBW), 120 km away, was scanning. The volume nearest the first event began at 15:59 UTC.

Open the radar archive at this moment

Event by event

8 heavy snow, 6 winter storm, 1 flash flood. Local standard time, as filed.

Winter Storm, Coastal Washington

When
January 2, 7:00 AM EST to 10:30 PM EST
Where
Coastal Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 18 inches. Winds occasionally gusting in excess of 35 to 40 mph produced near blizzard conditions at times during the evening of the 2nd.

Winter Storm, Coastal Hancock

When
January 2, 7:00 AM EST to 10:30 PM EST
Where
Coastal Hancock forecast zone
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 18 inches. Winds occasionally gusting in excess of 35 to 40 mph produced near blizzard conditions at times during the evening of the 2nd.

Winter Storm, Central Washington

When
January 2, 7:00 AM EST to January 3, 4:30 AM EST
Where
Central Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 18 inches. Winds occasionally gusting in excess of 35 to 40 mph produced near blizzard conditions at times during the evening of the 2nd.

Winter Storm, Interior Hancock

When
January 2, 7:00 AM EST to January 3, 4:30 AM EST
Where
Interior Hancock forecast zone
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 18 inches. Winds occasionally gusting in excess of 35 to 40 mph produced near blizzard conditions at times during the evening of the 2nd.

Winter Storm, Central Penobscot

When
January 2, 8:00 AM EST to January 3, 4:30 AM EST
Where
Central Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches. Winds occasionally gusting in excess of 35 to 40 mph produced near blizzard conditions at times during the evening of the 2nd.

Winter Storm, Northern Washington

When
January 2, 8:00 AM EST to January 3, 4:30 AM EST
Where
Northern Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 16 inches. Winds occasionally gusting in excess of 35 to 40 mph produced near blizzard conditions at times during the evening of the 2nd.

Heavy Snow, Southern Penobscot

When
January 2, 9:00 AM EST to January 3, 4:30 AM EST
Where
Southern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 15 inches.

Heavy Snow, Central Piscataquis

When
January 2, 10:00 AM EST to January 3, 4:30 AM EST
Where
Central Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 7 to 12 inches.

Heavy Snow, Southern Piscataquis

When
January 2, 10:00 AM EST to January 3, 4:30 AM EST
Where
Southern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Flash Flood, Penobscot

When
January 2, 11:00 AM EST to 1:00 PM EST
Where
Penobscot County, 0.17 mi SE of Bangor to 0.16 mi S of Bangor
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.798, -68.767

The combination of extremely high astronomical tides and a 1 to 2 foot storm surge from approaching low pressure caused water to back up into the Penobscot River...which then backed up into the Kenduskeag Stream. This caused the Kenduskeag Stream to overflow its banks around the time of high tide. Minor flooding was reported in some low lying areas and several parking lots along the stream in downtown Bangor. The waters receded following high tide.

Heavy Snow, Northern Penobscot

When
January 2, 12:00 PM EST to January 3, 4:30 AM EST
Where
Northern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Southeast Aroostook

When
January 2, 12:00 PM EST to January 3, 4:30 AM EST
Where
Southeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Northeast Aroostook

When
January 2, 1:00 PM EST to January 3, 4:30 AM EST
Where
Northeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 5 to 9 inches.

Heavy Snow, Northern Somerset

When
January 2, 1:00 PM EST to January 3, 4:30 AM EST
Where
Northern Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Northern Piscataquis

When
January 2, 1:00 PM EST to January 3, 4:30 AM EST
Where
Northern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209395, 209396, 209397, 209398, 209399, 209400, 209401, 209402, 209403, 209409, 209404, 209405, 209406, 209407, 209408.